Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Northern Indiana

June 20, 2016Elkhart County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2016, 2:45 PM EDT for Elkhart County, Saint Joseph County, Indiana. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2016, 2:45 PM EDT (18:45 UTC)
Expired
Jun 20, 2016, 3:45 PM EDT
In force
60 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elkhart County, IN, Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 36 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:57 PM EDTTSTM WND DMG1 N Osceola, INTREES SNAPPED OFF AND LARGE TREE UPROOTED.
Jun 20, 3:04 PM EDTTSTM WND DMGSouth Bend, INSEVERAL REPORTS OF TREES DOWN IN SOUTH BEND... SOME BLOCKING ROADS. .
Jun 20, 3:17 PM EDTTSTM WND DMGMishawaka, INTREES AND TREE BRANCHES DOWN. REPORTED ON FACEBOOK. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS53 KIWX 201845
SVRIWX
INC039-141-201945-
/O.NEW.KIWX.SV.W.0015.160620T1845Z-160620T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 345 PM EDT

* AT 245 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRANGER...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ELKHART AND OSCEOLA AROUND 255 PM EDT.
  DUNLAP AROUND 305 PM EDT.
  WAKARUSA AROUND 310 PM EDT.
  NEW PARIS AROUND 320 PM EDT.
  GOSHEN AROUND 325 PM EDT.
  MILLERSBURG AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
JIMTOWN...BENTON...INDIAN VILLAGE...WATERFORD MILLS...FORAKER...LOCKE
AND SOUTHWEST.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 73 AND
90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4176 8607 4160 8566 4144 8566 4144 8606
      4148 8606 4148 8610 4176 8635
TIME...MOT...LOC 1845Z 307DEG 33KT 4174 8617 

HAIL...1.00IN
WIND...60MPH
 
$$

JAL
1 follow-up statement
553 
WWUS53 KIWX 201903
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 PM EDT MON JUN 20 2016

INC039-141-201945-
/O.CON.KIWX.SV.W.0015.000000T0000Z-160620T1945Z/
ST. JOSEPH IN-ELKHART IN-
303 PM EDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN ST. JOSEPH AND ELKHART COUNTIES...

AT 303 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELKHART...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NEW PARIS AROUND 320 PM EDT.
  GOSHEN AROUND 325 PM EDT.
  MILLERSBURG AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
JIMTOWN...BENTON...INDIAN VILLAGE...WATERFORD MILLS...FORAKER...LOCKE
AND SOUTHWEST.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 73 AND
90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4176 8607 4160 8566 4144 8566 4144 8606
      4148 8606 4148 8610 4176 8635
TIME...MOT...LOC 1903Z 307DEG 33KT 4164 8599 

HAIL...1.00IN
WIND...60MPH
 
$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:15 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
115 PM EDT MON JUN 20 2016

.SYNOPSIS...
Issued at 449 AM EDT Mon Jun 20 2016

South winds will bring increased moisture to the area today in
advance of a cold front. With increased humidity today...afternoon
heat indices will climb into the mid 90s. As the cold front sweeps
through later today there will be an increased chance of showers
and thunderstorms. A few of the storms may be strong to severe
across northeast Indiana and northwest Ohio. Cooler and less humid
conditions are expected Tuesday behind the front. Another round of
showers and thunderstorms will impact the region late Wednesday
and Wednesday night.

&&

.UPDATE...
Issued at 1045 AM EDT Mon Jun 20 2016

No major deviations expected from current forecast regarding
convective/severe potential this afternoon early/evening. Lead
short wave working across the western Great Lakes this morning has
had some increasing shower/thunderstorm coverage with it over
past few hours. A modified AMDAR sounding from west central lower
Michigan would suggest that a surface based parcel of mid to upper
80s temp with upper 60s dew points would be enough to start to
overcome weak CIN arising from warmish mid level temps. Once this
CIN is overcome, this modified soundings would suggest close to
2000 J/kg of surface based instability available. The combination
of this instability and deep layer shear maximized across the
north could yield an isolated strong to severe threat through 19Z
across the far north, but progressive nature of forcing with this
lead short wave and narrow window of fully eroding CIN in
association with peak forcing from this wave should limit severe
threat.

Later today, a larger scale upper trough will continue to
overspread the Great Lakes region this afternoon with a
possibility of scattered storms developing along and just ahead of
frontal boundary where narrow corridor of more significant
moisture pooling is expected. Still expecting narrow corridor of
1500-2000 J/kg surface based CAPES to set up later this afternoon
in association with better pooling, with best chance of
isolated/scattered strong to severe storms in the 21Z-01Z period.
Confidence still on the low to medium side in regards to coverage
and strongest forcing remains north/northeast of local area. DCAPES
per short term RUC progs this afternoon on the order of 1500 J/kg
do suggest isolated damaging wind gust potential, with some large
hail also possible.

Updated forecast to be sent shortly to minorly refine PoPs for
near term trends, but otherwise no large changes anticipated.

&&

.SHORT TERM...(Today and Tonight)
Issued at 441 AM EDT Mon Jun 20 2016

Severe potential this afternoon and evening will be associated with
the cold frontal passage. Plenty of convective instability...however
the hi-res short-term models have been overly aggressive with the
boundary layer moisture. 00Z soundings had lower PWAT than current
runs and this will need to be monitored closely through the morning
to see if the moisture return can be realized.

70 degree dewpoints were already observed in Southern IL/IN and as
we have seen in the past couple of events...the boundary layer
moisture has surged into the area quite efficiently.

As the trof/front approaches there will be a tightening of the
pressure gradient and the winds will begin increasing after sunrise.
The front/trof axis has continued to enhance convective development
over MN/IA/WI and water vapor imagery suggests another short wave
and associated speed max forming over CO/NE/KS. With afternoon highs
reaching into the upper 80s and lower 90s this afternoon, the
frontal forcing should be enough to erode the cap quickly.

All of this suggests that continuing POPs from the previous forecast
is on track...with only minor timing changes.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 441 AM EDT Mon Jun 20 2016

The most significant concern for the extended is the next round of
convection to affect the Great Lakes region. Longwave trof over
Canada and the broad rather flat ridge over the western 1/2 of the
CONUS sets the stage for another in a series of shortwaves to eject
into the region. All of the models and a majority of the GFS
Ensembles are capturing this feature consistently. The mid-level
flow is more diffluent as the next shortwave dives across wi/mn/il
during the early morning Wednesday and the remnant convection
organizes well across IL/IN/Lake MI during the afternoon and
evening.

The biggest difference between this system is the orientation of the
moisture and thermal boundary. Models are showing a strong
baroclinic boundary extending from near FAR-MSP-DAY putting the
forecast area in a favored location for convective development.
Additionally the mid and upper level flow is diffluent across the
region and this is suggestive of a well sustained convective complex
to form and move southeast across the area. Using the consensus
forecasts and have pushed up the POP/WX and QPF for Wednesday. SPC
has put the area into an Enhance Risk and see no reason to deviate
from this plan. Expect to see damaging winds as the primary threat
with this convection, however during the overnight Wednesday and
into the morning hours Thursday there is a potential to see very
heavy rainfall along the baroclinic boundary. Do not anticipate
widespread river flooding with this given how dry the area has been,
but this will have to be watched closely as these types of systems
often evolve quickly from severe to heavy rain very quickly.

Markedly cooler weather will prevail from Thursday and Friday before
yet another system sweeps through the region late Saturday/Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 115 PM EDT Mon Jun 20 2016

KIWX radar showing line of SH/TSRA dropping slowly southeast this
afternoon. Airmass beginning to destabilize out ahead of approaching
cold front but coverage of precip remains questionable in such a
weakly forced environment. Therefore will handle KSBN with a TEMPO
group while maintaining VCTS at KFWA. Gusty W/SW winds this
afternoon will shift to the NW this evening as cold front passes
through and diminish to less than 10kts tonight. VFR conditions
following frontal passage as high pressure builds into the region.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Lewis
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...Logsdon

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 20, 5:13 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 AM EDT MON JUN 20 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-210915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
513 AM EDT MON JUN 20 2016 /413 AM CDT MON JUN 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES THIS AFTERNOON WILL REACH THE LOW TO MID 90S.

THUNDERSTORMS WILL DEVELOP AFTER 2 PM. THE MOST FAVORABLE AREA FOR
THUNDERSTORMS WILL BE ALONG AND SOUTH OF U S HIGHWAY 24.
SCATTERED STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE. DAMAGING
WINDS AND HAIL ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE
WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS.

HEAVY RAINFALL IS ALSO POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO SEND REPORTS TO THE NATIONAL
WEATHER SERVICE THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-210915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
513 AM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. SOME STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO
SEVERE WITH GUSTY WINDS...HAIL AND INCREASED WAVE HEIGHTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 20, 1:57 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EDT MON JUN 20 2016

MIZ077-201830-
BERRIEN-
157 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT BERRIEN COUNTY...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS OVER BRIDGMAN...OR 10 MILES
SOUTHWEST OF ST. JOSEPH...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NILES...ST. JOSEPH...BUCHANAN...FAIR PLAIN...BRIDGMAN...BERRIEN
SPRINGS...THREE OAKS... AND STEVENSVILLE.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 10 AND
21...AND BETWEEN MILE MARKERS 23 AND 29.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4207 8622 4205 8622 4177 8623 4177 8667
      4209 8649
TIME...MOT...LOC 1756Z 299DEG 34KT 4196 8658

JAL
Special weather statement, Jun 20, 2:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT MON JUN 20 2016

MIZ079-201845-
ST. JOSEPH-
206 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT ST. JOSEPH COUNTY...

AT 206 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARCELLUS...OR 8 MILES
NORTHWEST OF THREE RIVERS...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  THREE RIVERS AROUND 215 PM EDT.
  CENTREVILLE AROUND 225 PM EDT.
  STURGIS AND COLON AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FAWN RIVER...MENDON...
FISHERS LAKE...MOORE PARK...FINDLEY...CLEAR LAKE...HOWARDSVILLE...
BURR OAK...NOTTAWA AND WASEPI.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4207 8529 4176 8529 4177 8576 4207 8576
TIME...MOT...LOC 1806Z 299DEG 34KT 4204 8572

JAL
Special weather statement, Jun 20, 2:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT MON JUN 20 2016

INZ004-005-MIZ077-078-201900-
ST. JOSEPH-ELKHART-BERRIEN-CASS-
223 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. JOSEPH...
NORTHWESTERN ELKHART...SOUTHEASTERN BERRIEN AND SOUTHWESTERN CASS
COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCHANAN...MOVING
SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  NILES AROUND 225 PM EDT.
  MISHAWAKA...GRANGER AND EDWARDSBURG AROUND 240 PM EDT.
  ELKHART AND SIMONTON LAKE AROUND 250 PM EDT.
  DUNLAP AND BRISTOL AROUND 300 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOUTH BEND...
WOODLAND...JIMTOWN... EAGLE LAKE...ADAMSVILLE...INDIAN
VILLAGE...JUNO LAKE...BARRON LAKE... WYATT AND BERTRAND.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 68 AND
103.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4177 8643 4190 8622 4173 8572 4148 8618
TIME...MOT...LOC 1821Z 299DEG 34KT 4184 8632

JAL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:23 PM EDTSpecial Weather StatementIWXSaint Joseph37 min
Jun 20, 3:01 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph44 min
Jun 20, 3:17 PM EDTSpecial Weather StatementIWXLaGrange, Steuben58 min
Jun 20, 3:40 PM EDTSpecial Weather StatementIWXDeKalb, Kosciusko, Marshall, Noble65 min
Jun 20, 3:52 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley38 min
Jun 20, 4:24 PM EDTSpecial Weather StatementIWXHuntington, Kosciusko, Whitley51 min
Jun 20, 5:01 PM EDTSpecial Weather StatementIWXWhite44 min
Jun 20, 5:10 PM EDTSpecial Weather StatementIWXAdams, Allen, Huntington, Wabash, Wells, Whitley50 min
Jun 20, 5:43 PM EDTSevere Thunderstorm WarningIWXWhite23 min
Jun 20, 6:01 PM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Jay, Wells44 min
Jun 20, 6:28 PM EDTSpecial Weather StatementIWXCass47 min
Jun 20, 6:45 PM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells60 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.